Alert archive / Arkansas / Wind Advisories in 2008

Wind Advisory 14, NWS Memphis, TN

March 25, 20084 states

NWS Memphis, TN issued this wind advisory at Mar 25, 2008, 11:05 AM CDT for 4 states. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 25, 2008, 11:05 AM CDT (16:05 UTC)
Expired
Mar 25, 2008, 7:00 PM CDT
In force
8 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Mississippi County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, DeSoto County, MS, Dyer County, TN, Lake County, TN, Lauderdale County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN

The radar

The Memphis radar (KNQA), 57 km from the middle of the area, began a volume at 16:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 4.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 322 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2268 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
322 m²/s²
0-3 km storm-relative helicity
415 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 251605
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
1105 AM CDT TUE MAR 25 2008

.A DEEPENING LOW PRESSURE SYSTEM OVER WESTERN OKLAHOMA WILL CAUSE
WINDS ACROSS NORTHEAST ARKANSAS...EXTREME NORTHWEST MISSISSIPPI
AND EXTREME WESTERN TENNESSEE TO BE SUSTAINED NEAR 25 MPH WITH
GUSTS TO 35 MPH TODAY.

ARZ008-009-017-018-026>028-035-036-048-MOZ113-115-MSZ001-TNZ001-
002-019-048-049-088-260000-
/O.NEW.KMEG.WI.Y.0014.080325T1605Z-080326T0000Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-DUNKLIN-PEMISCOT-DESOTO-LAKE-OBION-
DYER-LAUDERDALE-TIPTON-SHELBY-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
KENNETT...CARUTHERSVILLE...SOUTHAVEN...OLIVE BRANCH...
UNION CITY...DYERSBURG...COVINGTON...BARTLETT...GERMANTOWN...
COLLIERVILLE...MEMPHIS...MILLINGTON
1105 AM CDT TUE MAR 25 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WINDS WILL REMAIN STRONG AND GUSTY THROUGH THIS AFTERNOON ACROSS
NORTHEAST ARKANSAS...EXTREME NORTHWEST MISSISSIPPI AND EXTREME
WEST TENNESSEE. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Mar 25, 9:42 AM CDT, 1 hour 23 minutes earlier.

Area forecast discussion, Mar 25, 9:42 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
942 AM CDT TUE MAR 25 2008

.DISCUSSION...
SURFACE HIGH PRESSURE WAS LOCATED OVER GEORGIA THIS MORNING. THE
FORECAST AREA IS SANDWICHED BETWEEN THIS HIGH AND A DEEPENING LOW
OVER WESTERN OKLAHOMA. THE TIGHTENING SURFACE PRESSURE GRADIENT
WILL RESULT IN BREEZY/WINDY CONDITIONS...ESPECIALLY OVER ERN
ARKANSAS BY THIS AFTERNOON.

HAVE BUMPED UP MAX TEMPERATURES A COUPLE OF DEGREES IN MOST
LOCATIONS AND TWEAKED SOME DEWPOINT GRIDS. ALL OTHER PARAMETERS
LOOK GOOD.

HAVE COORDINATED WITH EM DIRECTORS IN LAWRENCE AND RANDOLPH
COUNTIES CONCERNING THE FLOOD WATCH. WE HAVE AGREED TO CANCEL THE
FLOOD WATCH FOR THESE AREAS AS THE THREAT FOR ADDITIONAL FLOODING
HAVE CEASED. HOWEVER...SLOWLY RECEDING FLOOD WATERS STILL POSE
PROBLEMS THUS WE HAVE REISSUED THE AREAL FLOOD WARNING ALONG THE
BLACK RIVER FOR THESE TWO COUNTIES.

A FLOOD WATCH REMAINS IN EFFECT UNTIL TOMORROW MORNING FOR
PHILLIPS COUNTY IN EASTERN ARKANSAS FOR THE POSSIBILITY OF A FLASH
FLOOD. THE GRAHAM PUMPING STATION IN SOUTHERN PHILLIPS COUNTY IS
AWARE OF THE SITUATION AND READY TO ASSIST AT A MOMENTS NOTICE IF
NEEDED.

&&

.PREV DISCUSSION... /ISSUED 310 AM CDT TUE MAR 25 2008/

DISCUSSION...

HIGH PRESSURE WILL CONTINUE TO SHIFT EAST TODAY ALLOWING FOR
SOUTHERLY WINDS TO BRING WARMER TEMPERATURES BACK TO THE MIDSOUTH.
AFTER ANOTHER COOL NIGHT...TEMPERATURES SHOULD REBOUND INTO THE MID
60S FOR HIGHS THIS AFTERNOON UNDER MOSTLY SUNNY SKIES.

TONIGHT INTO WEDNESDAY...A COLD FRONT WILL BEGIN TO SAG SOUTH TOWARD
THE MIDSOUTH. HOWEVER THE FRONT WILL NEVER QUITE MAKE IT INTO THE
CWA AS IT WILL STALL OUT OVER SOUTHERN MISSOURI. THE FRONT WILL THEN
LINGER OVER SOUTHERN MISSOURI POSSIBLY AS LONG AS THURSDAY NIGHT.
DURING THIS TIME...THE FRONT WILL BE THE FOCUS OF SHOWER AND
THUNDERSTORM DEVELOPMENT. WITH THE FRONT EXPECTED TO STAY NORTH OF
THE CWA...EXPECT BULK OF ACTIVITY TO ALSO REMAIN NORTH. HOWEVER WILL
KEEP SMALL POPS ACROSS MAINLY NORTHERN SECTIONS OF THE CWA DURING
THIS TIME.

MODELS CONTINUE TO DIFFER ON WHEN THE FRONT WILL START MOVING AGAIN.
MODELS SHOW A SFC LOW DEVELOPING ALONG FRONT AS THE FRONT BEGINS TO
PUSH SOUTHWARD AS A COLD FRONT. THE TIMING OF EXACTLY WHEN THAT WILL
HAPPEN CONTINUES TO BE A MYSTERY. THE NAM IS AS MUCH AS 24 HOURS
EARLIER WITH THE PASSAGE OF THE COLD FRONT THROUGH THE CWA...DURING
THE THURSDAY/THURSDAY NIGHT TIME FRAME. MEANWHILE...THE GFS DOESN/T
BRING THE FRONT THROUGH THE CWA UNTIL FRIDAY/FRIDAY NIGHT. SINCE
CURRENT FORECAST REFLECTS MORE OF THE GFS TRENDS AT THIS TIME...WILL
LEAVE AS IS UNTIL SOME MODEL CONSISTENCY OCCURS. THUS WILL KEEP WARM
TEMPERATURES AND SMALL POPS IN FORECAST UNTIL FRIDAY. WILL HAVE
HIGHEST POPS OCCURING FRIDAY NIGHT WITH COOLER TEMPERATURES BEHIND
FRONT.

THE FRONT SHOULD SAG SOUTH OF THE CWA ON SATURDAY BEFORE LIFTING
NORTHWARD AS A WARM FRONT SATURDAY NIGHT. THIS WILL PUT THE CWA BACK
IN THE WARM SECTOR FOR THE REST OF THE WEEKEND. CAN/T RULE OUT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DURING THIS TIME.
COLD FRONT WILL THEN MOVE BACK INTO THE CWA FOR MONDAY. EXPECT
BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS ON MONDAY.

ANY RAINFALL THAT FALLS DURING THE LATTER PART OF THE WEEK INTO THE
WEEKEND COULD AGGRAVATE THE ON-GOING FLOODING PROBLEMS ACROSS
NORTHEAST ARKANSAS...STAY TUNED TO LATEST FORECASTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  67  50  72  58 /   0   0  10  20
MKL  64  46  68  54 /   0   0  20  20
JBR  66  49  69  56 /   0  10  20  40
TUP  66  42  70  51 /   0   0   0  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR PHILLIPS.

MO...NONE.
MS...NONE.
TN...NONE.
&&

AC
Hazardous weather outlook, Mar 25, 4:32 AM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
432 AM CDT TUE MAR 25 2008

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
432 AM CDT TUE MAR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

MANY RIVERS OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL REMAIN
ABOVE FLOOD STAGE. SOME RIVERS HAVE HAVE CRESTED...BUT FLOODING WILL
STILL OCCUR IN AGRICULTURAL AREAS ADJACENT TO RIVERS. CONSULT THE
LATEST NATIONAL WEATHER SERVICE RIVER FORECASTS AND RIVER FLOOD
WARNINGS FOR DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND THURSDAY WILL LIKELY SEE RIVERS NEAR OR ABOVE FLOOD
STAGE...PARTICULARLY OVER THE EASTERN ARKANSAS DELTA...WEST AND
SOUTHWEST OF MEMPHIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

KRM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 11:38 AM CDTRed Flag WarningMEGCrittenden, Cross, Lee, Phillips, St. Francis7 hr

Nearby

Wind Advisories in Arkansas, 2008Wind Advisories in Tennessee, 2008Wind Advisories in Missouri, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.